What Are All the Side Effects?
I just started taking 40 mg. a day for Autoimmune hepatitis. I know I will be on them for along time. What are all the side effects I need to expect that can happen?
Fatcat - Of course, everybody reacts differently while take or withdraw. But there are high number of people who react terribly bad!!! Doctors do not want to recognize and discuss this. They just keep silent... Do you know exactly how Prednisone works??? Nobody knows this for sure, even doctors!!! From my personal experience, and despite gradual withdrawal, I developed extremely high blood pressure, weakness, panic attacks, depression! Practically it ruined my normal life! Doctors have no clue how to deal with its devastating side effects. Steroids are not selective. When you take a steroid, the drug infiltrates the nucleus of every single one OF YOUR CELLS AND STARTS MONKEYING AROUND WITH GENES IT FINDS THERE!!! It probably plays with hundreds of genes. And just a small number of these genes control the pain and inflamation associated with inflamatory diseases, so steroids turn many of these genes off which is good thing. However, because steroids sre not selsctive, they also regulate the genes that control kidney, liver, BRAIN, and HEART function - which is not good thing!!! It is likely that steroid treatment plays with other genes, too, including those we do not know about a lot right now...So, Prednosone pervades the entire body, which increases the likelihood of short-term side effects and long-term DAMAGE. My advice is: THINK TWICE BEFORE TAKING PREDNISONE!!!
Fatcat - Hi! I had been taking Prednisone for 3 month starting with 7.5mg for RA But it does not matter - when you exceed 5mg your body stops producing own adrenalin and your adrenal glands just become "lazy". When you start reducing the dose, it's a BIG QUESTION how long it will take for their recovery!!! And you,of course, will feel all "amenities" of weaning process including extreme fatigue, mood changes (sometimes even psychosis), panic attacks, depression, high blood pressure, rapid hertbeat and other well known side effects.Some people, including me, may need up to ONE YEAR to get back to normal physically and mentally! Again: IT'S VERY VERY VERY DANGEROUS AND UNPREDICTABLE DRUG!!! Always ask for other options(opinions) before you get cought and use common sense not just doctor's opinion. It's your body not doctor's...